Alert archive / Indiana / River Flood Warnings in 2016

River Flood Warning 7, NWS Indianapolis, IN

February 21, 2016Jackson County, Lawrence County, Washington County, Indiana

NWS Indianapolis, IN issued this river flood warning at Feb 21, 2016, 2:12 PM EST for Jackson County, Lawrence County, Washington County, Indiana. It took effect at Feb 21, 2016, 6:35 PM EST. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Feb 21, 2016, 2:12 PM EST (19:12 UTC)
In effect from
Feb 21, 2016, 6:35 PM EST
Expired
Feb 23, 2016, 2:15 AM EST
In force
32 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Jackson County, IN, Lawrence County, IN, Washington County, IN

The radar

The Indianapolis radar (KIND), 90 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork White River near Seymour (SERI3). The gauge peaked at 13.94 ft at Feb 22, 2016, 12:00 AM EST.

actionminormoderate5101502/2102/2202/2302/24
Action stage
8 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03365500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

238 
WGUS43 KIND 211912
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
212 PM EST SUN FEB 21 2016

...The National Weather Service in Indianapolis has issued a Flood 
Warning for portions of the following rivers in central and southern 
Indiana...

  East Fork White River...

.Lowland flooding will develop along rivers in central and southern 
Indiana. Significant flooding is not expected. Flooding will affect 
some local and state roads...low agricultural land and some river 
parks. Flooding will begin later today.

Major flooding is not expected.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC071-093-175-220712-
/O.NEW.KIND.FL.W.0007.160221T2335Z-160223T0715Z/
/SERI3.1.ER.160221T2335Z.160222T1200Z.160222T1915Z.NO/
212 PM EST SUN FEB 21 2016

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the East Fork White River at Seymour.
* from this evening to late Monday night.
* At 12:45 PM Sunday the stage was 9.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 13.0 feet by tomorrow morning.  The river will fall 
  below flood stage by tomorrow early afternoon.
* At 12.0 feet...Significant agricultural lands begins to flood.  High
  water affects some local roads.

&&

LAT...LON 3906 8587 3893 8604 3879 8620 3877 8613
      3886 8599 3905 8583             

$$
2 follow-up statements
994 
WGUS83 KIND 220345
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1045 PM EST SUN FEB 21 2016

...A Flood Warning continues for portions of the following rivers in 
Indiana...

  East Fork White River...


.Lowland flooding has developed along the East Fork White River
 in the vicinity of Seymour, in southern Indiana. The river is
expected to crest by Monday morning around 13.5 feet, 1.5 feet
above flood stage, then fall below flood stage by Monday evening.
Flooding will affect some local roads and possibly low agricultural
land and river parks.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC071-093-175-230345-
/O.EXT.KIND.FL.W.0007.000000T0000Z-160223T0820Z/
/SERI3.1.ER.160221T2228Z.160222T1200Z.160222T2020Z.NO/
1045 PM EST SUN FEB 21 2016

The Flood Warning continues for
  The East Fork White River at Seymour.
* until late Monday night.
* At 9:45 PM Sunday the stage was 13.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.5 feet by 
  tomorrow morning. The river will fall below flood stage tomorrow 
  afternoon.
* At 13.5 feet...Lowland flood continues. Jackson County Road 700 E 
  begins to flood.

&&

LAT...LON 3906 8587 3893 8604 3879 8620 3877 8613
      3886 8599 3905 8583             

$$
314 
WGUS83 KIND 221341
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
841 AM EST MON FEB 22 2016

...The Flood Warning is no longer in effect for portions of the
following river in Indiana...

  East Fork White River...


.The East Fork White River in the Seymour area fell below flood stage
this morning and will return to near normal levels by
Wednesday evening.

Precautionary/Preparedness Actions...

Be alert to flood debris on previously flooded roads. Keep children 
away from flooded areas. Recreational and agricultural interests 
should remain alert to changing river conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC071-093-175-221411-
/O.CAN.KIND.FL.W.0007.000000T0000Z-160223T0820Z/
/SERI3.1.ER.160221T2228Z.160222T0545Z.160222T1204Z.NO/
841 AM EST MON FEB 22 2016

The Flood Warning is cancelled for
  The East Fork White River at Seymour.
* At  7:45 AM Monday the stage was 11.6 feet.
* Flood stage is 12.0 feet.
* Fell below flood stage at  7:04 AM Monday.
* Forecast...The river will continue to fall to 7.5 feet by tomorrow 
  morning.


&&

LAT...LON 3906 8587 3893 8604 3879 8620 3877 8613
      3886 8599 3905 8583             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Feb 21, 1:13 PM EST, 59 minutes earlier.

Area forecast discussion, Feb 21, 1:13 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
113 PM EST SUN FEB 21 2016

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 400 AM EST SUN FEB 21 2016

AN AREA OF LOW PRESSURE AND COLD FRONT OVER SOUTHERN INDIANA WILL MOVE
ON TO THE EAST AS HIGH PRESSURE OVER SOUTH CENTRAL CANADA BUILDS
EAST SOUTHEAST INTO THE GREAT LAKES BY MONDAY. A STRENGTHENING AREA OF
LOW PRESSURE WILL DEVELOP OVER THE LOWER MISSISSIPPI VALLEY BY TUESDAY
AND TRACK INTO THE OHIO VALLEY WEDNESDAY AND INTO THE EASTERN GREAT LAKES
THURSDAY.

TEMPERATURES WILL COOL DOWN QUITE A BIT LATER THIS WEEK AS AN UPPER TROUGH
DIGS INTO THE GREAT LAKES AND EVENTUALLY THE EASTERN U.S.  A SECONDARY
COLD FRONT WILL BRING A CHANCE OF MIXED PRECIPITATION SOME AREAS SATURDAY.

&&

.NEAR TERM /TODAY AND TONIGHT/...
ISSUED AT 400 AM EST SUN FEB 21 2016

SURFACE ANALYSIS AT 08Z INDICATED AN AREA OF LOW PRESSURE WAS OVER
SOUTHERN INDIANA AND NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WERE
OCCURRING OVER THE SOUTHERN PORTION OF OUR FORECAST AREA.  THIS AREA
WILL MOVE ON TO THE EAST.  HRR MODELS INDICATE THE SHOWERS SHOULD EXIT
OUR SOUTHERN AREAS BY 14Z-15Z.

ONCE THIS MOVES OUT...EXPECT PARTLY SUNNY SKIES AND THERE SHOULD BE
A DECENT AMOUNT OF SUNSHINE.   AN AREA OF LOW CLOUDS OVER LOWER MICHIGAN
MAY SPREAD INTO OUR NORTHERN AREAS BY LATE AFTERNOON.

WITH A DECENT AMOUNT OF SUNSHINE AND TEMPERATURES STARTING OUT A LITTLE
WARMER WENT SLIGHTLY ABOVE THE WARMER MET TEMPERATURES WITH HIGHS FROM
UPPER 40S TO NEAR 50 FAR NORTH TO UPPER 50S SOUTH.

HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES LATER TONIGHT KEEPING US
DRY AND COOL.   WENT MOSTLY CLOUDY OVER NORTHEAST SECTIONS AND PARTLY
CLOUDY ELSEWHERE WITH LOWS FROM THE UPPER 20S NORTHWEST TO THE LOWER
AND MIDDLE 30S SOUTH.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
ISSUED AT 400 AM EST SUN FEB 21 2016

QUIET AND COOLER WEATHER WILL BE THE RULE MONDAY THROUGH
TUESDAY AS HIGH PRESSURE OVER THE GREAT LAKES MONDAY MOVES
ON TO NEW ENGLAND BY TUESDAY.  MODEL SOUNDINGS INDICATE MAINLY
SCATTERED CLOUDS AT BEST AS COOL AND DRY WEATHER CONTINUES.
WENT CLOSE TO A MOS BLEND ON TEMPERATURES MOST OF THIS PERIOD.

MODELS MOVE A STRENGTHENING AREA OF LOW PRESSURE INTO THE LOWER
MISSISSIPPI VALLEY BY TUESDAY AND TOWARDS THE OHIO VALLEY BY
WEDNESDAY.  SEVERAL MODELS THIS RUN INDICATE PRECIPITATION MAY
DEVELOP AS EARLY AS LATE TUESDAY AND BECOME MORE WIDESPREAD
TUESDAY NIGHT AS LOW PRESSURE SYSTEM APPROACHES.  THE NEW EURO
IS A TAD SLOWER AND MATCHES UP BETTER WITH PREVIOUS RUN.  AS A
RESULT WILL KEEP TUESDAY DRY FOR NOW AND THEN INDICATE
INCREASING PRECIPITATION CHANCES TUESDAY NIGHT AS MODELS MOVE
SURFACE LOW TO WESTERN TENNESSEE BY 12Z WEDNESDAY.  PRECIP
TYPE COULD BE AN ISSUE...BUT BUFKIT SOUNDINGS AND LOW LEVEL THICKNESS
INDICATE MAINLY RAIN TUESDAY NIGHT...BUT WITH MIXED PRECIPITATION
POSSIBLE NORTHWEST LATE TUESDAY NIGHT.   AS FAR AS TEMPERATURES
WERE CONCERNED STAYED CLOSE TO A MODEL INITIALIZATION BLEND.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...

ISSUED AT 400 AM EST SUN FEB 21 2016

A LARGE UPPER TROUGH OVER THE EASTERN HALF OF THE U.S. WILL DOMINATE
THE WEATHER PATTERN FOR CENTRAL INDIANA THROUGH THE LONG TERM.
MODELS DEPICT A SURFACE LOW MOVING UP THE MISSISSIPPI RIVER AND ON
TO EASTERN INDIANA/WESTERN OHIO ON WEDNESDAY. THIS SHOULD BRING
PRECIPITATION TO THE AREA WEDNESDAY AND WEDNESDAY NIGHT...AND WILL
CONTINUE TO SEE CHANCES IN THE EAST AND NORTHEAST AS IT PULLS AWAY
FROM THE AREA THURSDAY INTO THURSDAY NIGHT. PRECIP TYPE IS STILL
UNCERTAIN...BUT FOR NOW IT LOOKS LIKE WEDNESDAY WILL BE WARM ENOUGH
FOR RAIN BEFORE CHANGING TO A MIX EARLY WEDNESDAY NIGHT AND THEN
SNOW LATE WEDNESDAY NIGHT. THURSDAY INCLUDED A MIX FOR MUCH OF THE
AREA WITH JUST SNOW CHANCES IN THE NORTH. A LOT OF THIS WILL DEPEND
ON THE SPECIFIC LOW TRACK AND THERE IS STILL A GOOD DEAL OF
VARIABILITY IN THE ENSEMBLES SO CONFIDENCE IS NOT HIGH. AFTER THIS
SYSTEM PASSES THERE WILL BE ONLY SLIGHT CHANCES FOR PRECIPITATION
DUE TO SHORT WAVES MOVING THROUGH THE UPPER TROUGH. TEMPERATURES
WILL BE NEAR NORMAL FOR THIS TIME OF YEAR.

&&

.AVIATION /DISCUSSION FOR 211800Z TAF ISSUANCE/...

ISSUED AT 1252 PM EST SUN FEB 21 2016

NORTHERLY/NORTHEASTERLY WINDS AROUND 8-12 KTS ALONG WITH VFR
CONDITIONS WILL PREVAIL FOR THE REST OF TODAY. MODEL SOUNDINGS AND
TIME HEIGHT SECTION BOTH INDICATE SOME POTENTIAL FOR AT LEAST INTERMITTENT
MVFR CLOUDS LATE TONIGHT MOVING SOUTH INTO THE AREA. PARTLY CLOUDY
AND VFR CONDITIONS WILL RETURN AFTER SUNRISE MONDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM...CP
AVIATION...SMF
Hazardous weather outlook, Feb 21, 5:05 AM EST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
505 AM EST SUN FEB 21 2016

INZ021-028>031-035>049-051>057-060>063-067-068-221100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-KNOX-DAVIESS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...VINCENNES
505 AM EST SUN FEB 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDS: NONE.

DISCUSSION: LOW PRESSURE AND A COLD FRONT OVER SOUTHEAST INDIANA
WILL MOVE ON TO THE EAST AS HIGH PRESSURE OVER SOUTH CENTRAL
CANADA BUILDS INTO THE GREAT LAKES BY MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: COOLER AND DRY WEATHER WILL OCCUR MONDAY AND TUESDAY.
A WINTRY MIXTURE OF RAIN AND SNOW IS POSSIBLE NORTHWEST SECTIONS
BY LATE TUESDAY NIGHT AND MOST AREAS WEDNESDAY NIGHT AND THURSDAY
AND OVER EASTERN SECTIONS SATURDAY.

DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE OHIO
VALLEY BY WEDNESDAY AND INTO THE EASTERN GREAT LAKES THURSDAY.
COOLER AIR WILL SPREAD INTO OUR AREA AS AN UPPER TROUGH OVER LOW
PRESSURE DIGS INTO THE GREAT LAKES. A WEATHER DISTURBANCE MAY
AFFECT SOME AREAS NEXT SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ064-065-069>072-221100-
BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...COLUMBUS...BEDFORD...SEYMOUR
505 AM EST SUN FEB 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: LOCALLY HEAVY RAINS OVERNIGHT MAY CAUSE SIGNIFICANT RISES
ON CREEKS AND STREAMS THIS MORNING. OTHERWISE...NO WEATHER ISSUES
ARE EXPECTED THE REST OF TODAY OR TONIGHT.

HAZARDS: MINOR LOW LAND FLOODING.

TIMING: THIS MORNING.

DISCUSSION: LOW PRESSURE AND A COLD FRONT OVER SOUTHEAST INDIANA
WILL MOVE ON TO THE EAST AS HIGH PRESSURE OVER SOUTH CENTRAL
CANADA BUILDS INTO THE GREAT LAKES BY MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: COOLER AND DRY WEATHER WILL OCCUR MONDAY AND TUESDAY. A
WINTRY MIXTURE OF RAIN AND SNOW IS POSSIBLE SOME AREAS WEDNESDAY
NIGHT AND THURSDAY AND OVER EASTERN SECTIONS SATURDAY.

DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE OHIO
VALLEY BY WEDNESDAY AND INTO THE EASTERN GREAT LAKES THURSDAY.
COOLER AIR WILL SPREAD INTO OUR AREA AS AN UPPER TROUGH OVER LOW
PRESSURE DIGS INTO THE GREAT LAKES. A WEATHER DISTURBANCE MAY
AFFECT SOME AREAS NEXT SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 2:25 AM ESTAreal Flood AdvisoryINDDaviess, Knox, Lawrence, Martin4 hr
Feb 21, 2:33 AM ESTAreal Flood AdvisoryINDBartholomew, Brown, Decatur, Jackson, Jennings, Monroe7 hr

Nearby

River Flood Warnings in Indiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.